MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP PRO-SELECT DEFECT CLOSURE DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP PRO-SELECT DEFECT CLOSURE DEVICE
Model Number C913131
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A us endoscopy clinical specialist discussed the event with the user.The user attributed the reported event to their technique when placing clips in the affected portion of patient anatomy.No malfunction of the subject device was alleged.The user did not retain the padlock clip device subject of the reported event for evaluation.The user facility was not able to provide the lot number of the padlock clip subject of this event.The instructions for use include the following statements: "perform initial surveillance endoscopy to uncover any anatomical concerns and location of defect to be treated prior to using the padlock clip defect closure system." a us endoscopy clinical specialist has provided in-service to the user, including recommendations concerning tissue gathering technique.No additional issues have been reported.
 
Event or Problem Description
During a procedure to close a defect in the sigmoid colon, the user inadvertently gathered too much tissue when positioning a clip device not manufactured by us endoscopy, which restricted the sigmoid colon.The first clip device was removed, and the user continued the procedure with the us endoscopy padlock clip device and again inadvertently gathered too much tissue into the clip and restricted the sigmoid colon.Surgical intervention was then required to remove the padlock clip and close the defect.

Brand Name
PADLOCK CLIP PRO-SELECT DEFECT CLOSURE DEVICE
Common Device Name
DEFECT CLOSURE DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key8754867
Report Number1528319-2019-00025
Device Sequence Number2280711
Product Code PKL
UDI-Device Identifier00816765013809
UDI-Public(01)00816765013809
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K180689
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberC913131
Device Catalogue NumberC913131
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2019
Initial Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1